Alert archive / Nebraska / Special Weather Statements in 2022

Special Weather Statement, NWS North Platte, NE

June 7, 2022Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 7, 2022, 1:21 PM MDT for Sheridan County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2022, 1:21 PM MDT (19:21 UTC)
Expired
Jun 7, 2022, 1:45 PM MDT
In force
24 min
Issued by
NWS North Platte, NE
Hail
0.50 in
Wind
40

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 172 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 7.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2022-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2022-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

527 
WWUS83 KLBF 071921
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
121 PM MDT Tue Jun 7 2022
 
NEZ004-071945-
Sheridan NE-
121 PM MDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of west central
Sheridan County through 145 PM MDT...

At 121 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Wild Horse Butte, or 17 miles south of Hay
Springs, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Smith Lake State Wildlife Management Area and Highway 250 crossing
the Niobrara River.

This includes Highway 250 between mile markers 19 and 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4261 10228 4228 10228 4234 10275 4244 10275
      4244 10277 4253 10278
TIME...MOT...LOC 1921Z 271DEG 17KT 4243 10269 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Sporer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 7, 11:18 AM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 7, 11:18 AM MDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1218 PM CDT Tue Jun 7 2022

.SHORT TERM...(This afternoon through Wednesday night)
Issued at 1217 PM CDT Tue Jun 7 2022

A complex convective environment has evolved across central and western
Nebraska this morning with multiple boundaries across the region and
clouds across southwest Nebraska inhibiting surface destabilization and
likely creating a differential heating boundary. The primary synoptic
frontal boundary is draped generally along the Nebraska/Kansas border
with a lee trof well off to our west. Expect Short wave energy evident
in water vapor imagery will spill down from the northern Rockies and
initiate convection along the lee trof upstream as is happening
currently across northeast Wyoming. This activity will grow upscale and
work its way through the panhandle and start entering the western
portion of our area late this afternoon. 0-3km bulk shear vectors
around 30kt largely orthogonal to the lee trof and long curved
hodographs shown in Bufkit will support discrete supercells with steep
lapse rates and ample CAPE supporting a severe wind/hail threat. Best
potential for landspouts with convective initiation looks to lie just
off to our northwest but will monitor closely. As the initial discrete
cells move in from the west, the convective environment will offer
greater amounts of instability and shear to the south closer to the
synoptic boundary. Expect all severe threats to include big hail,
damaging winds, and perhaps a tornado will be in play as the convective
threat transitions to locations south of highway 92 by early this
evening with discrete cells merging into clusters and eventually moving
off to our southeast as an MCS.

Once the Convection slides off to our southeast this evening, expect
generally dry conditions for the overnight though a lingering shower or
two may be possible early. Wednesday looks quiet and dry with high
pressure moving across the High Plains, followed by a chance of
showers/possibly some thunder Wednesday night as the high pushes off to
our east and return flow brings a warm front up into the region.

.LONG TERM...(Thursday through Tuesday)
Issued at 1217 PM CDT Tue Jun 7 2022

The warm front will linger over the region on Thursday and serve as a
focus for convection as a good amount of short wave energy undercuts
the temporarily flattening ridge over the Rockies. Expect instability
will surge during the afternoon and soundings on Bufkit show
considerable CAPE in the hail growth zone along with steep lapse rates
in the boundary layer, so a severe hail/wind threat will be present
into Thursday night.

Thereafter, ensemble guidance continues to amplify the upper ridge over
the western US with well above normal temperatures through the weekend.
However short wave energy undercutting the ridge combined with the lee
trof east of the Rockies will prevent a dry forecast with at least a
chance for some showers and thunderstorms through Monday. A deep trof
will then move into the PacNW early next week with cooler temperatures
closer to normal making their way in from the northwest on
Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1215 PM CDT Tue Jun 7 2022

Showers and thunderstorms are expected to develop by mid to late
afternoon and continue into the evening hours. Some thunderstorms
may be severe with very large hail and damaging winds as the primary
threats. Visibility reductions are likely in heavy rainfall from
these storms. Improving conditions are expected after Midnight CDT
lasting through Wednesday morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Kulik
Hazardous weather outlook, Jun 7, 9:57 AM MDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1057 AM CDT Tue Jun 7 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-081600-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1057 AM CDT Tue Jun 7 2022 /957 AM MDT Tue Jun 7 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Strong to severe thunderstorms are possible this afternoon and
evening. Thunderstorms will develop across the Panhandle by mid-
afternoon and move into southwest and central Nebraska through the
evening. The main hazards will be damaging winds, large hail, and
locally heavy rainfall. In addition, there is a risk for isolated
tornadoes across portions of central and southwest Nebraska where
an enhanced risk for severe thunderstorms will exist.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Severe thunderstorms will again be possible on Thursday afternoon
and evening, mainly across western and southwest Nebraska. Main
threats will be large hail and strong winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening,
particularly across central and southwest Nebraska.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 7, 1:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
121 PM MDT Tue Jun 7 2022

NEZ004-071945-
Sheridan NE-
121 PM MDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of west central
Sheridan County through 145 PM MDT...

At 121 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Wild Horse Butte, or 17 miles south of Hay
Springs, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Smith Lake State Wildlife Management Area and Highway 250 crossing
the Niobrara River.

This includes Highway 250 between mile markers 19 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4261 10228 4228 10228 4234 10275 4244 10275
      4244 10277 4253 10278
TIME...MOT...LOC 1921Z 271DEG 17KT 4243 10269

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sporer

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:47 PM MDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas88 min
Jun 6, 7:40 PM MDTSpecial Weather StatementLBFThomas50 min
Jun 6, 8:12 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster, Lincoln, Logan93 min
Jun 7, 1:44 PM MDTSpecial Weather StatementLBFSheridan31 min
Jun 7, 2:14 PM MDTSpecial Weather StatementLBFSheridan31 min
Jun 7, 2:34 PM MDTSevere Thunderstorm WarningLBFCherry41 min
Jun 7, 2:51 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden54 min
Jun 7, 3:14 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas91 min
Jun 7, 4:06 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant, Sheridan84 min
Jun 7, 4:29 PM MDTSevere Thunderstorm WarningLBFDeuel46 min
Jun 7, 4:33 PM MDTSevere Thunderstorm WarningLBFCuster, Logan, Thomas87 min
Jun 7, 5:02 PM MDTSpecial Weather StatementLBFWheeler43 min
Jun 7, 5:27 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Perkins48 min
Jun 7, 5:52 PM MDTSpecial Weather StatementLBFKeith38 min
Jun 7, 5:58 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster50 min

Nearby

Special Weather Statements in Nebraska, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.